Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 27, NWS Wichita, KS

October 1, 20095 counties in Kansas

NWS Wichita, KS issued this wind advisory at Oct 1, 2009, 4:03 AM CDT for 5 counties in Kansas. It took effect at Oct 1, 2009, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2009, 4:03 AM CDT (09:03 UTC)
In effect from
Oct 1, 2009, 11:00 AM CDT
Expired
Oct 1, 2009, 6:57 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2205 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
2242 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 010903
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
403 AM CDT THU OCT 1 2009

...GUSTY WINDS EXPECTED TO CONTINUE THIS AFTERNOON ACROSS CENTRAL
KANSAS...

.A STRONG STORM SYSTEM WILL CONTINUE TO MOVE RAPIDLY ACROSS THE
PLAINS TODAY...WITH A COLD FRONTAL BOUNDARY MOVING QUICKLY TO THE
SOUTHEAST ACROSS THE AREA. AFTER THIS FRONTAL BOUNDARY MOVES TO
THE SOUTH...WINDS ON THE BACKSIDE OF THE SYSTEM WILL SHIFT TO THE
NORTHWEST AND BECOME QUITE GUSTY ACROSS PORTIONS OF CENTRAL
KANSAS BY THIS AFTERNOON.

KSZ032-033-047-048-050-011715-
/O.NEW.KICT.WI.Y.0027.091001T1600Z-091002T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
403 AM CDT THU OCT 1 2009

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE
EXPECTED TO DEVELOP BEHIND A COLD FRONT BY MIDDAY ACROSS CENTRAL
KANSAS. THE WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON...
BEFORE GRADUALLY SUBSIDING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KETCHAM
3 follow-up statements
000 
WWUS73 KICT 011546
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1046 AM CDT THU OCT 1 2009

...GUSTY WINDS EXPECTED TO CONTINUE THIS AFTERNOON ACROSS CENTRAL
KANSAS...

.A STRONG STORM SYSTEM WILL CONTINUE TO MOVE RAPIDLY ACROSS THE
PLAINS TODAY. STRONG NORTHWEST WINDS WILL PERSIST AS THIS SYSTEM
MOVES THROUGH. THE WIND WILL ESPECIALLY BE QUITE GUSTY IN CENTRAL
KANSAS THIS AFTERNOON.

KSZ032-033-047-048-050-020000-
/O.CON.KICT.WI.Y.0027.091001T1600Z-091002T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
1046 AM CDT THU OCT 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL
PERSIST ACROSS CENTRAL KANSAS THIS AFTERNOON. THE WIND WILL
REMAIN STRONG THROUGH THE AFTERNOON...BEFORE GRADUALLY SUBSIDING
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
COX
000 
WWUS73 KICT 012038
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT THU OCT 1 2009


KSZ032-033-047-048-050-020445-
/O.NEW.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/
/O.CON.KICT.WI.Y.0027.000000T0000Z-091002T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
338 PM CDT THU OCT 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH
WILL PERSIST ACROSS CENTRAL KANSAS LATE THIS AFTERNOON. THE WINDS WILL
GRADUALLY SUBSIDE THIS EVENING.

NORTHWEST WINDS WILL STRENGTHEN AGAIN ON FRIDAY AFTERNOON ACROSS
CENTRAL KANSAS WITH WINDS OF 25 TO 35 MPH AND GUSTS TO AROUND 45
MPH EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049-051>053-020445-
/O.NEW.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/
SALINE-MCPHERSON-MARION-CHASE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS
338 PM CDT THU OCT 1 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. 

NORTHWEST WINDS WILL STRENGTHEN ON FRIDAY AFTERNOON ACROSS CENTRAL
KANSAS WITH WINDS OF 25 TO 35 MPH AND GUSTS TO AROUND 45 MPH
EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON
000 
WWUS73 KICT 012357
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT THU OCT 1 2009

KSZ032-033-047-048-050-020800-
/O.CAN.KICT.WI.Y.0027.000000T0000Z-091002T0000Z/
/O.CON.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
657 PM CDT THU OCT 1 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY...
...WIND ADVISORY IS CANCELLED FOR EARLY THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY THAT HAD BEEN IN EFFECT UNTIL 7 PM THIS EVENING.

HOWEVER A WIND ADVISORY IS IN EFFECT FROM 10 AM TO 7 PM CDT ON
FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KSZ049-051>053-020800-
/O.CON.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/
SALINE-MCPHERSON-MARION-CHASE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS
657 PM CDT THU OCT 1 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. 

NORTHWEST WINDS WILL STRENGTHEN ON FRIDAY AFTERNOON ACROSS
CENTRAL KANSAS WITH WINDS OF 25 TO 35 MPH AND GUSTS TO AROUND
45 MPH EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

ES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 1, 3:41 AM CDT, 22 minutes earlier.

Area forecast discussion, Oct 1, 3:41 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
341 AM CDT THU OCT 1 2009

.DISCUSSION...

FORECAST CONCERNS WILL BE STORMS CHANCES IN SOUTHEAST KS
TODAY...WITH COOLER TEMPS FOR THE WEEKEND. THEN SHOWER CHANCES
RETURN FOR SUN NIGHT INTO EARLY NEXT WEEK.

TODAY-TONIGHT:
VIGOROUS STORM SYSTEM IS CURRENTLY MOVING ACROSS NEBRASKA AT THIS
TIME...WITH THUNDERSTORMS IN THE WARM SECTOR ACROSS THE ERN HALF OF
THE FORECAST AREA AIDED BY THE STRONG WARM ADVECTION ASSOCIATED WITH
THIS SYSTEM. COLD FRONT WITH THIS SYSTEM IS QUICKLY MAKING PROGRESS
ACROSS WRN KS INTO CENTRAL KS AT THIS TIME. EXPECT THIS SYSTEM TO
CONTINUE TO MOVE ACROSS THE AREA EARLY TODAY. THE RAPID MOVEMENT OF
THE SYSTEM WILL KEEP MOST OF THE CONVECTION ACROSS THE ERN PORTIONS
OF THE FORECAST AREA TODAY....AS THE COLD FRONT BLASTS INTO CENTRAL
AND SOUTH CENTRAL  KS...BRINGING PRECIP CHANCES IN THESE AREAS TO AN
END. WILL CONTINUE TO MOVE THE POPS RAPIDLY TO THE EAST DURING THE
MORNING HOURS...WITH THE MAIN FRONTAL BOUNDARY REACHING THE FLINT
HILLS BY 18Z. THIS WILL BRING THE STORM CHANCES TO AN END FROM WEST
TO EAST AS THE DAY CONTINUES...WITH JUST SOME LINGERING SHOWERS OVER
SOUTHEAST KS FOR THE AFTERNOON HOURS...BEFORE THE WHOLE SYSTEM MOVES
EAST OF THE AREA BY LATE THIS AFTERNOON.

AFTER THE MAIN COLD FRONT PLOWS ACROSS THE AREA BY THIS AFTERNOON...
WINDS ON THE BACKSIDE OF THE SYSTEM WILL BECOME QUITE GUSTY.  COULD
SEE PORTIONS OF CENTRAL KS BECOME DRY ADIABATIC AS SUNSHINE RETURNS
TO THIS AREA BY LATE THIS AFTERNOON.  THIS DRY AIR WILL ENABLE SOME
40-50KT WINDS TO MIX DOWN FROM AROUND 800H...WITH WIND GUSTS TO 45
MPH POSSIBLE ACROSS CENTRAL KS.  SO WILL ISSUE A WIND ADVISORY FOR
PORTIONS OF CEN KS...WHERE WE COULD SEE SOME SUSTAINED WINDS TO 30
MPH.

FRI-SAT:
A COUPLE OF PLEASANT FALL DAYS EXPECTED FOR THE START OF THE
WEEKEND...AS MAIN STORM SYSTEM ON THU MOVES INTO THE GREAT LAKES
WITH WEAK RIDGING ACROSS THE PLAINS.  THE WEAK NW FLOW DOESNT LOOK
QUITE AS COLD AS PREVIOUS MODELS RUNS SUGGESTED...BUT COULD STILL
SEE MAX TEMPS ONLY REACH THE MID-UPR 60S. COULD ALSO SEE SOME PATCHY
FROST ACROSS PORTIONS OF CEN KS ON SAT MORNING....BUT WILL NOT
MENTION THIS JUST YET.

SUN:
UPPER FLOW LOOKS TO GO THRU A TRANSITION FOR SUN AS A SHORTWAVE IN
THE BC OF CANADA DROPS DOWN THE ROCKIES INTO THE DESERT SW FOR SUN
AFTERNOON.  THIS WILL LEAD TO MID LEVEL FLOW BECOMING MORE SW AS SUN
PROGRESSES. THIS WILL ALSO LEAD TO WARM ADVECTION GETTING UNDER WAY
ACROSS THE PLAINS FOR SUN. LIFT ASSOCIATED WITH THIS ADVECTION AND
MOISTURE TRANSPORT WILL DEEPEN AS SUN CONTINUES...WITH SHOWERS AND
POSSIBLY SOME STORMS EXPECTED TO DEVELOP FOR THE AFTERNOON INTO THE
EVENING HOURS SUN.

MON-WED:
NOT REAL CONFIDENT IN HOW THIS TIME FRAME WILL PLAY OUT...AS MODELS
DIFFER ON OVERALL SYNOPTIC PATTERN. OVERALL PATTERN WONT CHANGE MUCH
FOR THIS TIME FRAME AS MAIN SHORTWAVE IN THE SW US DEEPENS SOME WITH
MOST OF THE FORECAST AREA IN SOUTHWEST FLOW. BOTH MODELS TEND TO
AGREE ON PUSHING A BOUNDARY ACROSS THE AREA ON MON INTO EARLY
TUE....BUT THE ECMWF IS A LOT MORE AGGRESSIVE IN HOW FAR SOUTH TO
TAKE THIS BOUNDARY. GFS STALLS THIS BOUNDARY OUT JUST SOUTH OF THE
FORECAST AREA. THIS WOULD KEEP MOST OF FORECAST AREA UNSETTLED FOR
TUE AND WED AS WELL.  WITH UNCERTAINTY WILL KEEP POPS IN FOR NOW.

KETCHAM

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THERE ARE PRIMARILY 2 CONCERNS TO DEAL WITH:
1) TSRA TRENDS THE REST OF THE NIGHT FOR ALL AREAS & OVER SE KS THU
MORNING.
2) TIMING ARRIVAL OF COLD FRONT SURGING SE ACROSS NW & WRN KS AS
THE MID-NIGHT HOUR APPROACHES.

THE INTENSE MID-UPR TROF THAT HAS BEEN A TOPIC OF DISCUSSION SINCE
LAST WEEKEND CONTINUES TO PUSH E OVER ERN WY. UPR-LEVEL DIFFLUENCE
IS GRADUALLY INCREASING OVER WRN KS TO THEREBY INDUCE TSRA TO
GRADUALLY INCREASE OVER WRN KS. AS SUCH WILL ASSIGN VCTS TO BOTH
KRSL & KSLN OUT OF THE STARTING BLOCKS & KEEP SUCH MENTION UNTIL
COLD FRONTAL PASSAGE. NOW APPEARS THE COLD FRONT WILL ARRIVE KRSL
1 TO 2 HOURS SOONER THAN PREVIOUSLY THOUGHT WITH PASSAGE OCCURRING
BETWEEN 09Z & 10Z WHICH WOULD BE CLOSE TO NAM SHORT-RANGE PROGS. AS
SUCH WILL MAKE COMPARABLE ADJUSTMENTS TO REMAINING TERMINALS FOR AN
EARLIER ARRIVAL TIME. IN WAKE OF COLD FRONT PASSAGE SUSTAINED NWLY
WINDS 25KTS ARE LIKELY ACROSS CNTRL KS. AREAS OF CIGS APPROACHING
MVFR CATEGORIES ARE POSSIBLE OVER ALL TERMINALS AS MOISTURE-LADEN
ISENTROPIC ASCENT CONTINUES TO INCREASE. ES

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74  43  67  42 /  20   0   0   0
HUTCHINSON      72  42  67  40 /  10   0   0   0
NEWTON          73  43  66  41 /  20  10   0  10
ELDORADO        73  44  66  42 /  40  10   0   0
WINFIELD-KWLD   76  44  68  42 /  40   0   0   0
RUSSELL         67  38  65  37 /  10   0  10  10
GREAT BEND      68  39  66  38 /  10   0   0   0
SALINA          71  42  64  38 /  10  10  10  10
MCPHERSON       72  43  65  40 /  10   0  10  10
COFFEYVILLE     77  45  67  42 /  60  10   0   0
CHANUTE         76  44  66  42 /  60  10   0  10
IOLA            76  44  66  42 /  70  10  10  10
PARSONS-KPPF    76  44  67  42 /  60  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR KSZ032-033-047-048-050.

&&
Hazardous weather outlook, Sep 30, 8:10 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
810 PM CDT WED SEP 30 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-020115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
810 PM CDT WED SEP 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE OVER CENTRAL AND SOUTH-CENTRAL
KANSAS OVERNIGHT AND OVER SOUTHEAST KANSAS TOWARD MORNING. THESE
THUNDERSTORMS MAY APPROACH SEVERITY WITH THREE QUARTER INCH HAIL
AND 50 MPH GUSTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE OVER PRIMARILY SOUTHEAST KANSAS
ON THURSDAY...WHERE BOTH QUARTER SIZED HAIL AND 60 MPH WINDS MAY
OCCUR.

THUNDERSTORMS LOOK TO MOVE BACK INTO THE FORECAST FOR SUNDAY
THROUGH TUESDAY. AT THIS POINT IT APPEARS STRONG THUNDERSTORMS MAY
BE POSSIBLE WITH SOME OF THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/LAWSON

In the hours before

Special weather statement, Oct 1, 2:14 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
214 AM CDT THU OCT 1 2009

KSZ069-093-010815-
BUTLER-COWLEY-
214 AM CDT THU OCT 1 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER AND COWLEY COUNTIES...

AT 213 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF DOUGLASS...OR 13 MILES
NORTH OF WINFIELD...AND MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SCHRECK
Special weather statement, Oct 1, 2:28 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
228 AM CDT THU OCT 1 2009

KSZ083-010830-
SEDGWICK-
228 AM CDT THU OCT 1 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SEDGWICK COUNTY...

AT 226 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DERBY...OR 10 MILES SOUTHEAST OF DOWNTOWN
WICHITA...AND MOVING NORTHEAST AT 35 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

SCHRECK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 3:38 PM CDTWind AdvisoryICTBarton, Chase, Ellsworth, Greenwood, Lincoln, McPherson and 4 more27 hr

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.